Advertisement

Journal of Mathematical Biology

, Volume 45, Issue 6, pp 511–548 | Cite as

On spreading speeds and traveling waves for growth and migration models in a periodic habitat

  • Hans F. Weinberger

Abstract.

 It is shown that the methods previously used by the author [Wei82] and by R. Lui [Lui89] to obtain asymptotic spreading results and sometimes the existence of traveling waves for a discrete-time recursion with a translation invariant order preserving operator can be extended to a recursion with a periodic order preserving operator. The operator can be taken to be the time-one map of a continuous time reaction-diffusion model, or it can be a more general model of time evolution in population genetics or population ecology in a periodic habitat. Methods of estimating the speeds of spreading in various directions will also be presented.

Keywords

Time Evolution General Model Population Genetic Continuous Time Population Ecology 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag Berlin Heidelberg 2002

Authors and Affiliations

  • Hans F. Weinberger
    • 1
  1. 1.School of Mathematics, University of Minnesota, 514 Vincent Hall, 206 Church Street S.E., Minneapolis, MN 55455, USA. e-mail: hfw@math.umn.eduUS

Personalised recommendations